Alert archive / South Dakota / Wind Chill Warnings in 2008
Wind Chill Warning 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Feb 9, 2008, 2:23 PM CST for 13 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 9, 2008, 9:00 PM CST. It was in force for 15 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 9, 2008, 2:23 PM CST (20:23 UTC)
- In effect from
- Feb 9, 2008, 9:00 PM CST
- Expired
- Feb 10, 2008, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 4:15 AM CST | EXTR WIND CHILL -45 | 10 W Long Lake, SD | SAND LAKE RAWS SITE |
| Feb 10, 4:35 AM CST | EXTR WIND CHILL -43 | Wheaton, MN | |
| Feb 10, 4:53 AM CST | EXTR WIND CHILL -39 | Aberdeen, SD | |
| Feb 10, 6:00 AM CST | EXTR WIND CHILL -41 | Lake Cochrane Rec Area, SD | LAKE COCHRANE SDSU SITE |
| Feb 10, 6:53 AM CST | EXTR WIND CHILL -44 | Watertown, SD | |
| Feb 10, 6:56 AM CST | EXTR WIND CHILL -45 | Sisseton, SD | |
| Feb 10, 7:16 AM CST | EXTR WIND CHILL -45 | Ortonville, MN | |
| Feb 10, 7:50 AM CST | EXTR WIND CHILL -47 | South Shore, SD | SOUTH SHORE SDSU SITE |
| Feb 10, 7:51 AM CST | EXTR WIND CHILL -41 | 6 Ese Ortonville, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KABR 092023 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 223 PM CST SAT FEB 9 2008 ...BITTER COLD AIRMASS IN PLACE THROUGH SUNDAY LEADS TO WIND CHILL WARNINGS AND ADVISORIES... .THE ARCTIC COLD AIRMASS WORKING IN ACROSS THE REGION IS CAUSE FOR CONCERN THIS EVENING AND OVERNIGHT...WHILE 15 TO 25 MPH SUSTAINED WINDS PERSIST THROUGH THE FIRST HALF OF TONIGHT BEFORE DECREASING TO 10 TO 15 MPH LATE TONIGHT. TEMPERATURES DROPPING INTO THE TEENS BELOW TO LOWER 20S BELOW ZERO OVERNIGHT WILL WORK IN CONJUNCTION WITH THESE BLUSTERY WINDS TO PRODUCE ADVISORY WIND CHILL VALUES IN SOME AREAS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA RANGING FROM 20 BELOW TO 30 BELOW ZERO. MEANWHILE...ALL OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA WILL SEE WIND CHILL VALUES PLUMMET TO 35 BELOW TO 45 BELOW ZERO...PROMPTING A WIND CHILL WARNING FOR THOSE AREAS WHICH GOES INTO EFFECT AT 9 PM CST. MNZ039-046-SDZ004>008-010-011-018>023-100430- /O.NEW.KABR.WC.W.0002.080210T0300Z-080210T1500Z/ /O.EXT.KABR.WC.Y.0007.000000T0000Z-080210T0300Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- EDMUNDS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 223 PM CST SAT FEB 9 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SUNDAY. THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. STRONG GUSTY NORTHWEST WINDS OF 20 TO 30 MPH AND VERY COLD AIR WILL CONTINUE TO PUSH WIND CHILL READINGS TO 20 BELOW TO 30 BELOW ZERO THROUGH MID EVENING. GRADUALLY...WINDS WILL DECREASE TO AROUND 10 TO 20 MPH THIS EVENING...ALL THE WHILE TEMPERATURES BEGIN DROPPING INTO THE SINGLE DIGITS BELOW TO TEENS BELOW ZERO. BY LATE THIS EVENING...WIND CHILL VALUES WILL BEGIN DROPPING INTO THE 35 BELOW TO 45 BELOW ZERO RANGE AND PERSIST THROUGH SUNDAY MORNING. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN FIVE MINUTES OR LESS. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS...BEING SURE TO COVER ANY EXPOSED FLESH. $$ SDZ033-035-048-100430- /O.EXB.KABR.WC.Y.0007.080210T0300Z-080210T1500Z/ STANLEY-HUGHES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...PRESHO 223 PM CST SAT FEB 9 2008 /123 PM MST SAT FEB 9 2008/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO 9 AM CST /8 AM MST/ SUNDAY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH AND VERY COLD AIR WILL BEGIN TO PUSH WIND CHILL READINGS DOWN TO 20 BELOW TO 30 BELOW ZERO THIS EVENING AND LASTING INTO SUNDAY MORNING. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ SDZ003-009-015>017-034-036-037-051-100430- /O.EXT.KABR.WC.Y.0007.000000T0000Z-080210T1500Z/ CORSON-WALWORTH-DEWEY-POTTER-FAULK-SULLY-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FAULKTON...ONIDA...HIGHMORE...MILLER...FORT THOMPSON 223 PM CST SAT FEB 9 2008 /123 PM MST SAT FEB 9 2008/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH AND VERY COLD AIR WILL CONTINUE TO PUSH WIND CHILL READINGS DOWN TO 20 BELOW TO 35 BELOW ZERO TONIGHT AND LASTING INTO SUNDAY MORNING. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ DORN
4 follow-up statements
000 WWUS43 KABR 100315 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 915 PM CST SAT FEB 9 2008 ...BITTER COLD AIRMASS IN PLACE THROUGH SUNDAY LEADS TO WIND CHILL WARNINGS AND ADVISORIES... .THE ARCTIC COLD AIRMASS WORKING IN ACROSS THE REGION IS CAUSE FOR CONCERN OVERNIGHT...WHILE 15 TO 25 MPH SUSTAINED WINDS PERSIST THROUGH THE FIRST HALF OF TONIGHT BEFORE DECREASING TO 10 TO 15 MPH LATE TONIGHT. TEMPERATURES DROPPING INTO THE TEENS BELOW TO AROUND 20 BELOW ZERO OVERNIGHT WILL WORK IN CONJUNCTION WITH THESE BLUSTERY WINDS TO PRODUCE ADVISORY WIND CHILL VALUES IN SOME AREAS OF CENTRAL AND NORTH CENTRAL SOUTH DAKOTA RANGING FROM 20 BELOW TO 35 BELOW ZERO. MEANWHILE...ALL OF NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA WILL SEE WIND CHILL VALUES PLUMMET TO 35 BELOW TO 45 BELOW ZERO. MNZ039-046-SDZ004>008-010-011-018>023-101115- /O.EXP.KABR.WC.Y.0007.000000T0000Z-080210T0300Z/ /O.CON.KABR.WC.W.0002.000000T0000Z-080210T1500Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- EDMUNDS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 915 PM CST SAT FEB 9 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. NORTHWEST WINDS OF 15 TO 30 MPH WILL DECREASE THROUGH THE NIGHT ALONG WITH THE TEMPERATURES. THUS...WIND CHILLS ARE EXPECTED TO FALL INTO THE 35 BELOW TO 45 BELOW ZERO RANGE THROUGH THE NIGHT AND PERSIST THROUGH SUNDAY MORNING. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN FIVE MINUTES OR LESS. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS...BEING SURE TO COVER ANY EXPOSED FLESH. $$ SDZ003-009-015>017-034-036-037-051-101115- /O.CON.KABR.WC.Y.0007.000000T0000Z-080210T1500Z/ CORSON-WALWORTH-DEWEY-POTTER-FAULK-SULLY-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FAULKTON...ONIDA...HIGHMORE...MILLER...FORT THOMPSON 915 PM CST SAT FEB 9 2008 /815 PM MST SAT FEB 9 2008/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH AND VERY COLD AIR WILL CONTINUE TO BRING WIND CHILLS OF 20 BELOW TO 35 BELOW TONIGHT AND LASTING INTO SUNDAY MORNING. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ SDZ033-035-048-101115- /O.CON.KABR.WC.Y.0007.000000T0000Z-080210T1500Z/ STANLEY-HUGHES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...PRESHO 915 PM CST SAT FEB 9 2008 /815 PM MST SAT FEB 9 2008/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST /8 AM MST/ SUNDAY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH AND VERY COLD AIR WILL KEEP WIND CHILLS FROM 20 BELOW TO 30 BELOW ZERO TONIGHT LASTING INTO SUNDAY MORNING. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ MOHR
000 WWUS43 KABR 100955 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 355 AM CST SUN FEB 10 2008 ...BITTER COLD AIRMASS IN PLACE THROUGH TODAY LEADS TO WIND CHILL WARNINGS AND ADVISORIES... .THE ARCTIC AIR WORKING IN PLACE OVER THE REGION ALONG WITH 15 TO 25 MPH WINDS WILL COMBINE TO PRODUCE WIND CHILL READINGS OF -20 TO -45 TODAY. TEMPERATURES IN THE TEENS BELOW TO AROUND 20 BELOW ZERO THIS MORNING WILL SLOWLY WARM TODAY AND THE WINDS WILL DIMINISH ALLOWING THE WIND CHILL WARNING AND ADVISORY TO END AROUND NOON TODAY. MNZ039-046-SDZ004>008-010-011-018>023-101800- /O.EXT.KABR.WC.W.0002.000000T0000Z-080210T1800Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- EDMUNDS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 355 AM CST SUN FEB 10 2008 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 15 TO 30 MPH WILL COMBINE WITH TEMPERATURES IN THE TEENS BELOW ZERO TO PRODUCE WIND CHILLS IN THE 35 BELOW TO 45 BELOW ZERO RANGE THIS MORNING. CONDITIONS WILL IMPROVE AROUND NOON TODAY. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN FIVE MINUTES OR LESS. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS...BEING SURE TO COVER ANY EXPOSED FLESH. $$ SDZ045-101800- /O.EXB.KABR.WC.Y.0007.000000T0000Z-080210T1800Z/ JONES- INCLUDING THE CITY OF...MURDO 355 AM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH AND VERY COLD AIR WILL CONTINUE TO BRING WIND CHILLS OF 20 BELOW TO 35 BELOW THIS MORNING. CONDITIONS WILL SLOWLY IMPROVE LATER TODAY. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ SDZ003-009-015>017-034-036-037-051-101800- /O.EXT.KABR.WC.Y.0007.000000T0000Z-080210T1800Z/ CORSON-WALWORTH-DEWEY-POTTER-FAULK-SULLY-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FAULKTON...ONIDA...HIGHMORE...MILLER...FORT THOMPSON 355 AM CST SUN FEB 10 2008 /255 AM MST SUN FEB 10 2008/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH AND VERY COLD AIR WILL CONTINUE TO BRING WIND CHILLS OF 20 BELOW TO 35 BELOW THIS MORNING. CONDITIONS WILL SLOWLY IMPROVE LATER TODAY. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ SDZ033-035-048-101800- /O.EXT.KABR.WC.Y.0007.000000T0000Z-080210T1800Z/ STANLEY-HUGHES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...PIERRE...PRESHO 355 AM CST SUN FEB 10 2008 /255 AM MST SUN FEB 10 2008/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. BLUSTERY NORTHWEST WINDS OF 15 TO 25 MPH AND VERY COLD AIR WILL KEEP WIND CHILLS FROM 20 BELOW TO 30 BELOW ZERO THIS MORNING. CONDITIONS WILL SLOWLY IMPROVE LATER TODAY. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ KEEFE
000 WWUS43 KABR 101612 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1012 AM CST SUN FEB 10 2008 ...BITTERLY COLD CONDITIONS CONTINUE... .ARCTIC COLD AIR IN PLACE WILL EXTEND THE THREAT OF EXTREME WIND CHILLS INTO THE AFTERNOON HOURS TODAY. WARNING CRITERIA WIND CHILLS WILL END BY AROUND NOON TODAY...HOWEVER WIND SPEEDS ACROSS THE VERY NORTHEAST CORNER OF SOUTH DAKOTA AND WEST CENTRAL MINNESOTA WILL CONTINUE IN THE 10 TO 15 MPH RANGE INTO THE AFTERNOON. AS SUCH...WIND CHILL ADVISORY CRITERIA WILL PERSIST FOR SEVERAL MORE HOURS INTO THE AFTERNOON TODAY. SDZ003-009-015-016-033>036-045-048-051-101715- /O.CAN.KABR.WC.Y.0007.000000T0000Z-080210T1800Z/ CORSON-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...MOBRIDGE...TIMBER LAKE... GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO... PRESHO...FORT THOMPSON 1012 AM CST SUN FEB 10 2008 /912 AM MST SUN FEB 10 2008/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. WIND SPEEDS HAVE DROPPED TO BELOW 10 MPH AND TEMPERATURES HAVE SLOWLY BEGUN TO WARM THIS MORNING. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ MNZ039-046-SDZ007-008-011-019>023-102200- /O.EXB.KABR.WC.Y.0007.080210T1800Z-080210T2200Z/ /O.CON.KABR.WC.W.0002.000000T0000Z-080210T1800Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1012 AM CST SUN FEB 10 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 10 TO 20 MPH AND VERY COLD AIR WILL CONTINUE TO BRING WIND CHILLS OF 35 BELOW TO 45 BELOW THROUGH MID DAY. AS TEMPERATURES GRADUALLY BEGIN TO RECOVER A FEW DEGREES THIS AFTERNOON AND WINDS BEGIN TO DECREASE...WIND CHILLS WILL IMPROVE TO 20 BELOW TO 35 BELOW ZERO THIS AFTERNOON. BY LATE THIS AFTERNOON...WIND SPEEDS WILL DROP BELOW 10 MPH. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ SDZ004>006-010-018-101800- /O.CON.KABR.WC.W.0002.000000T0000Z-080210T1800Z/ CAMPBELL-MCPHERSON-BROWN-EDMUNDS-SPINK- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...IPSWICH... REDFIELD 1012 AM CST SUN FEB 10 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 10 TO 20 MPH WILL COMBINE WITH TEMPERATURES IN THE SINGLE DIGITS BELOW TO TEENS BELOW ZERO TO PRODUCE WIND CHILLS IN THE 35 BELOW TO 45 BELOW ZERO RANGE THROUGH MID DAY. BY EARLY THIS AFTERNOON...WIND SPEEDS WILL DROP BELOW 10 MPH. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN FIVE MINUTES OR LESS. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS...BEING SURE TO COVER ANY EXPOSED FLESH. $$ SDZ017-037-101800- /O.CON.KABR.WC.Y.0007.000000T0000Z-080210T1800Z/ FAULK-HAND- INCLUDING THE CITIES OF...FAULKTON...MILLER 1012 AM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. NORTHWEST WINDS OF 10 TO 20 MPH AND VERY COLD AIR WILL CONTINUE TO BRING WIND CHILLS OF 20 BELOW TO 35 BELOW THROUGH MID DAY. BY EARLY THIS AFTERNOON...WIND SPEEDS WILL DROP BELOW 10 MPH. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ DORN
000 WWUS43 KABR 101800 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1200 PM CST SUN FEB 10 2008 ...BITTERLY COLD CONDITIONS CONTINUE... .ARCTIC COLD AIR IN PLACE WILL EXTEND THE THREAT OF EXTREME WIND CHILLS INTO THE AFTERNOON HOURS TODAY. WIND SPEEDS ACROSS THE VERY NORTHEAST CORNER OF SOUTH DAKOTA AND WEST CENTRAL MINNESOTA WILL CONTINUE IN THE 10 TO 15 MPH RANGE INTO THE AFTERNOON. AS SUCH...WIND CHILL ADVISORY CRITERIA WILL PERSIST FOR SEVERAL MORE HOURS INTO THE AFTERNOON TODAY. MNZ039-046-SDZ007-008-011-019>023-102200- /O.CAN.KABR.WC.W.0002.000000T0000Z-080210T1800Z/ /O.CON.KABR.WC.Y.0007.000000T0000Z-080210T2200Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 1200 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL WARNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 15 MPH AND VERY COLD AIR WILL CONTINUE TO BRING WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO THROUGH THIS AFTERNOON. BY LATE THIS AFTERNOON...WIND SPEEDS WILL DROP BELOW 10 MPH. DANGEROUS WIND CHILLS CAN CAUSE FROSTBITE TO EXPOSED SKIN IN LESS THAN 30 MINUTES. IF YOU GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES. BE SURE TO COVER ANY EXPOSED SKIN. $$ SDZ004>006-010-018-101900- /O.CAN.KABR.WC.W.0002.000000T0000Z-080210T1800Z/ CAMPBELL-MCPHERSON-BROWN-EDMUNDS-SPINK- INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...IPSWICH... REDFIELD 1200 PM CST SUN FEB 10 2008 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL WARNING. WIND SPEEDS HAVE DROPPED BELOW 10 MPH. THEREFORE THE WIND CHILL WARNING HAS BEEN CANCELLED. $$ SDZ017-037-101900- /O.CAN.KABR.WC.Y.0007.000000T0000Z-080210T1800Z/ FAULK-HAND- INCLUDING THE CITIES OF...FAULKTON...MILLER 1200 PM CST SUN FEB 10 2008 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. WIND SPEEDS HAVE DROPPED BELOW 10 MPH. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ DORN
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Feb 9, 11:00 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 9, 11:00 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1100 AM CST SAT FEB 9 2008
.UPDATE...
WIND CHILL ADVISORY CRITERIA IS BEING MET ACROSS THE ADVISED AREA.
REMAINDER OF FIRST PERIOD FORECAST APPEARS IN GOOD ORDER WITH JUST
SOME MID/HIGH CLOUDS LEFT STREAMING OVER THE AREA. LOW LEVEL CAA
AND DRY AIR ADVECTION IS IN PROGRESS OVER THIS FORECAST AREA AND
SHOULD THE CLOUDS DISSIPATE/MOVE OUT OF THIS AREA...AS IS
CURRENTLY ANTICIPATED...WILL BE LOOKING AT WIND CHILL WARNING
CRITERIA WIND CHILL VALUES OVERNIGHT ACROSS THE EASTERN HALF OF
ZONES.
ALSO...CALLS PLACED ACROSS THE NORTHEAST CORNER OF THE CWA
REVEALED MAINLY NUISANCE BLOWING SNOW...WITH ONLY RATHER LOCALIZED
INSTANCES OF BLOWING SNOW TEMPORARILY REDUCING VISIBILITIES TO
AROUND ONE-HALF MILE. FURTHER NORTH INTO NORTH
DAKOTA...HOWEVER...GROUND BLIZZARD-TYPE CONDITIONS HAVE BEEN
REPORTED. FOR NOW...THE BEST PLAN OF ACTION HAS BEEN TO STAY WITH
A WIND CHILL ADVISORY AND HIGHLIGHT STRONG WINDS AND BLOWING SNOW
IN THE HAZARD PRODUCT AND IN NOWCASTS.
MORE TO COME WITH AFTERNOON PACKAGE. STAY TUNED.
&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH MONDAY
MODELS AGAIN DOING OK. NO REAL CONCERNS THERE. FOCUS OF THE SHORT
RANGE IS ON TEMPERATURES AND WIND TODAY AND PRECIPITATION ON
MONDAY. AT THE CURRENT TIME LOW PRESSURE CENTER AT THE SURFACE IS
OVER NORTHERN MINNESOTA. THE COLD FRONT IS EXTENDING FROM JUST
NORTH OF FARGO TO JUST SOUTH OF MOBRIDGE. TEMPERATURES BEHIND THIS
FRONT ARE FALLING ABOUT AS EXPECTED WITH ABOUT 10 F DROP IN THE
FIRST HOUR AND CONTINUING DOWN INTO THE NEGATIVE VALUES. WIND IS A
LITTLE LESS THAN EXPECTED. GFS SUGGESTS H85 WIND SPEEDS AROUND 35
KTS. SURFACE REPORTS SHOW A PERIOD OF GUSTY WINDS FROM 30 TO 40
MPH FOLLOWED BY 20 GUST 30 KTS. THE FIRST GUSTS ARE ALONG THE
FRONT AND IN THE AREA OF STRONGEST COLD ADVECTION. WSR-88D LOOP
SHOWS SOME AREAS OF LIGHT RETURNS MOSTLY IN WESTERN AND FAR
EASTERN SOUTH DAKOTA WITH VERY LITTLE RETURN ACROSS CENTRAL SOUTH
DAKOTA. THERE ARE REPORTS OF BLOWING SNOW IN THE UPSTREAM
OBSERVATIONS BUT EXPECT THOSE LOCATIONS HAD SOME LOOSE SNOW COVER
TO START OFF. EXPECT TEMPERATURES TO PLUNGE ACROSS THIS AREA AS
FRONT WORKS SOUTH. WITH INCREASING WINDS EXPECT WIND CHILL
ADVISORY WILL WORK OUT WELL. THE HIGH TEMPERATURE AT MOST
LOCATIONS HAS OCCURRED FOR TODAY. SUNDAY WILL ALSO SEE COLD
TEMPERATURES AS COLDEST AIR DOES NOT MOVE OFF EAST OF THIS AREA
BEFORE SUNDAY AFTERNOON. EARLY MONDAY THE NEXT WAVE IN THE SERIES
OF DISTURBANCES COMING OVER THE WESTERN RIDGE WILL INITIALLY BRING
WARMER TEMPERATURES WITH TEMPERATURES NOT FALLING MUCH SUNDAY
NIGHT. HAVE ALSO CONTINUED SLIGHT CHANCE OR CHANCE CATEGORY
PROBABILITIES WITH THIS LOW AS A SURFACE TROUGH IN THE LEE OF THE
ROCKIES WILL HELP SET UP A LOW LEVEL SOUTHERLY FLOW THAT WILL
BRING SOME MOISTURE INTO THE AREA.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
TEMPERATURES AND PCPN CHANCES REMAIN THE BIGGEST ISSUES IN THE
MEDIUM RANGE. FOR MONDAY NIGHT THERE COULD BE SOME LINGERING SNOW
IN THE EASTERN CWA EARLY OR UNTIL THE UPPER TROF PASSES...WITH THE
REMAINDER OF THE NIGHT DRY.
THEN MOST ATTENTION TURNS TOWARD WEDNESDAY INTO THURSDAY. THE 00Z
GFS IS VERY AGGRESSIVE WITH A COLD PUSH AND OVERRUNNING PCPN ON
WEDNESDAY. THE 00Z ECMWF/00Z GFS ENSEMBLE MEAN AND 00Z CMC ALL
HOLD OFF THE COLD AIR UNTIL WEDNESDAY NIGHT AND THURSDAY. FAVORED
THE CONSENSUS FOR THIS FORECAST AND THEREFORE DID NOT CHANGE
TEMPERATURES MUCH FROM PREVIOUS PACKAGE. HOWEVER...THURSDAY WILL
HAVE TO BE LOOKED AT CLOSER BY DAY SHIFT. ALSO KEPT SCT POPS GOING
FOR WEDNESDAY AS BOTH GFS/ECMWF SUPPORT PCPN ALTHOUGH THE GFS IS
PROBABLY TOO AGGRESSIVE WITH COVERAGE AND AMOUNTS.
&&
.AVIATION...
15Z TAF UPDATES FOR KABR...KATY...KMBG...KPIR
CURRENTLY...ANY FALLING SNOW ASSOCIATED WITH THE ARCTIC COLD
FRONTAL PASSAGE EARLIER THIS MORNING IS WORKING ITS WAY INTO
NEBRASKA AND IOWA AND MINNESOTA. JUST SOME NUISANCE BLOWING SNOW
REMAINS OCCASIONALLY REDUCING VISBIES TO 3-5SM WHILE WIND SPEEDS
REMAIN 20 TO 30 KNOTS FROM THE NORTHWEST. IMPROVING CONDITIONS
WILL SPELL BREEZY TO WINDY VFR FLYING WEATHER BY EARLY THIS
AFTERNOON AT ALL FOUR TERMINALS.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY UNTIL 6 AM CST /5 AM MST/ SUNDAY FOR BROWN-
BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY-
EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HYDE-MARSHALL-MCPHERSON-
POTTER-ROBERTS-SPINK-SULLY-WALWORTH.
MN...WIND CHILL ADVISORY UNTIL 6 AM CST SUNDAY FOR BIG STONE-TRAVERSE.
&&
UPDATE...DORN
SHORT TERM...KEEFE
LONG TERM...TDK
AVIATION...DORN
WEATHER.GOV/ABERDEENHazardous weather outlook, Feb 9, 3:40 AM CST, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 340 AM CST SAT FEB 9 2008 MNZ039-046-SDZ003>011-015>023-034-036-037-051-100945- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND-BUFFALO- 340 AM CST SAT FEB 9 2008 /240 AM MST SAT FEB 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC FRONT IS PUSHING SOUTH THROUGH THE DAKOTAS TODAY. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL COMBINE WITH VERY COLD AIR TO PRODUCE WIND CHILL VALUES OF 20 TO 35 DEGREES BELOW ZERO. SOME SNOW AND BLOWING SNOW IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-035-045-048-100945- STANLEY-HUGHES-JONES-LYMAN- 340 AM CST SAT FEB 9 2008 /240 AM MST SAT FEB 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Chill Warnings in South Dakota, 2008Wind Chill Warnings in Minnesota, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.